MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE VUEPOINT II OCT SYSTEM; CERVICAL PEDICLE SCREW SPINAL FIXATION

NUVASIVE, INC. NUVASIVE VUEPOINT II OCT SYSTEM; CERVICAL PEDICLE SCREW SPINAL FIXATION
Model Number 7906340
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Codes Failure of Implant (1924); No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No films were received that corroborate the reported event, however, clinical summary provided notes that the clinical goals of fixation and cervical alignment were preserved despite the component separation.The patient was monitored for 24 months without clinical complications.Review of labeling notes: "potential risks identified with the use of this system, which may require additional surgery, include:bending, fracture or loosening of implant component(s), loss of fixation, nonunion or delayed union, fracture of the vertebra,.".
 
Event or Problem Description
On (b)(6) 2011 a (b)(6) year-old female patient with significant prior surgical history received segmental posterior fixation from occiput - c2 as well as c3-t3.6-8 weeks after index surgery, the fixation rod separated from the occipital plate.The detachment of the rod from the occiput was not repaired.

Brand Name
NUVASIVE VUEPOINT II OCT SYSTEM
Common Device Name
CERVICAL PEDICLE SCREW SPINAL FIXATION
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key6481794
Report Number2031966-2017-00032
Device Sequence Number19096256
Product Code NKG
UDI-Device Identifier00887517184856
UDI-Public00887517184856
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K150474
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number7906340
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2017
Initial Report FDA Received Date04/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR